Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 24, 2021, 3:29 AM CDT for Chase County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 3:29 AM CDT (08:29 UTC)
- Expired
- Oct 24, 2021, 4:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.75 in
- Wind
- 30
County Chase County, KS
The radar
The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
483
WWUS83 KICT 240829
SPSICT
Special Weather Statement
National Weather Service Wichita KS
329 AM CDT Sun Oct 24 2021
KSZ052-053-069-070-240900-
Butler KS-Greenwood KS-Marion KS-Chase KS-
329 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of Chase, northeastern
Butler, southeastern Marion and northwestern Greenwood Counties
through 400 AM CDT...
At 329 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to 10 miles east of El Dorado.
Movement was east-northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Marion, Cottonwood Falls, Strong City, Florence, Rosalia, Cassoday,
Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer, Wonsevu,
Tallgrass Prairie, Saffordville, Tallgrass Prairie Preserve and El
Dorado State Park.
This includes Interstate 35 between Mile Markers 82 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9636 3817 9636 3817 9633 3783 9631
3777 9668 3843 9704 3852 9682
TIME...MOT...LOC 0829Z 253DEG 33KT 3838 9695 3785 9666
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 23, 11:50 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 23, 11:50 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1150 PM CDT Sat Oct 23 2021 .SHORT TERM...(This evening through Sunday) Issued at 324 PM CDT Sat Oct 23 2021 ...Updated for the 00Z Aviation Forecast... FORECAST HIGHLIGHTS: * Conditional isolated strong/severe storm threat this evening across portions of central and south-central Kansas. * Strong/severe storm threat far eastern Kansas Sunday afternoon. * Potential for widespread rain and embedded thunderstorms Tuesday night through Wednesday night. THIS EVENING-TONIGHT...Cannot rule out a stray thunderstorm this evening, generally along/west of the Flint Hills and south of I-70, in vicinity of a dryline/warm front triple point, and also near a remnant outflow boundary from convection early this morning. Latest RAP, NAM, and HRRR suggest boundary layer heating/moistening may be just enough to weaken the cap sufficiently for a rogue storm or two to form. However, there are some negatives, namely lack of large scale mid/upper forcing, along with mid-level temperatures warming with time this evening. If deep moist convection can indeed breach the cap, sufficient combination of instability/shear would support an isolated large hail/damaging wind threat. Will continue to monitor observational trends. Otherwise, thinking brunt of widespread showers/thunderstorms overnight will be well northeast of the forecast area, within a zone of strong/deep warm advection and moisture transport north of the warm front. However, thinking a smattering of isolated to widely scattered showers/storms could increase for locations generally along/east of I-135 after midnight, within a zone of rich mid-level moisture amidst increasing large scale ascent ahead of the approaching shortwave. This activity will likely remain below strong or severe levels. SUNDAY...Still thinking the greatest severe threat Sunday afternoon- evening will be just east of the forecast area across far eastern Kansas and Missouri, as a powerful shortwave and associated stout mid/upper speed max overspreads a moist/unstable warm sector. The cold front reaches the Flint Hills by about lunchtime, with storms possibly initiating as early as 2-3pm. Consequently, will hold onto a conditional severe threat as far west as Yates Center-Fredonia- Independence. Strong/deep wind fields in concert with moderate to strong instability will be supportive of severe weather. Long clockwise-turning hodographs and lower LCLs may also support a tornado threat, even if storms tend to go more mixed mode and/or linear with time. But once again, the greatest threat will be probably be just east of the forecast area. .LONG TERM...(Monday through Saturday) Issued at 324 PM CDT Sat Oct 23 2021 TUESDAY-THURSDAY...Attention then turns to the mid-week period, as model consensus progresses another deep/potent upper trough east across Mid-America. Timing and amplitude of this next system is still in question, with run-to-run and model-to-model consistency issues abounding. The GFS remains the faster solution, supporting lower rainfall totals, and rain chances only Tuesday night through Wednesday morning. In contrast, the ECMWF and to some extent the Canadian model remains slower and deeper, supporting a more prolonged rain event Tuesday night through Thursday, with much greater rainfall totals. Furthermore, while the overall synoptic pattern favors at least a mention of strong to severe storms, suspect the big limiting factor will be limited moisture return and associated instability. Stay tuned for later forecasts. FRIDAY-SATURDAY...Building upper ridging and associated large scale subsidence should support mostly quiet weather Friday through next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Oct 23 2021 Reduced flight categories will develop and expand in coveage tonight along the I-70 corridor where IFR/LIFR are anticipated with some drizzle and fog developing in a moist upslope regime. As the front moves eastward during the morning hours on Sunday, flight categories will improve from west to east as drier and more subsident air overspread the region. We could see some transient showers or perhaps an isolated storm impact south central and southeast KS tonight as we remain within the warm sector with some increasing large-scale forcing for ascent as the shortwave trough approaches but the bigger concern will be widespread LLWS impacting all of south central and southeast KS through the overnight and early morning hours. VFR will return from west to east during the morning hours on Sun. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 73 43 65 / 30 10 0 0 Hutchinson 64 69 40 64 / 20 10 0 0 Newton 65 71 42 63 / 30 10 0 0 ElDorado 66 73 43 63 / 30 10 0 0 Winfield-KWLD 68 77 45 67 / 30 10 0 0 Russell 52 64 37 62 / 20 20 0 0 Great Bend 53 66 38 63 / 20 10 0 0 Salina 58 66 39 63 / 30 20 0 0 McPherson 64 68 40 62 / 20 10 0 0 Coffeyville 67 79 46 66 / 30 30 10 0 Chanute 65 77 45 63 / 30 30 0 0 Iola 63 76 45 62 / 30 30 0 0 Parsons-KPPF 67 78 45 65 / 30 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...MWM
Hazardous weather outlook, Oct 24, 1:28 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wichita KS 128 AM CDT Sun Oct 24 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250630- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 128 AM CDT Sun Oct 24 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widely scattered thunderstorms will move across south central and southeast Kansas. A couple storms could produce small hail and brief heavy downpours. Areas of fog and drizzle are possible toward dawn, generally along and north of a line from Great Bend to Salina. Some dense fog is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday A more robust round of severe storms will be possible across far eastern Kansas Sunday afternoon and early evening, mainly east of Yates Center to Fredonia to Independence. Large hail, damaging winds, and a tornado or two are possible. Please stay tuned for updates. Showers and thunderstorms will remain in the forecast for Tuesday night through Wednesday night or Thursday. There could be a strong to severe storm threat Tuesday evening and night, although there remains some uncertainty. Stay tuned for updates on timing and possible hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Oct 24, 2:31 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Wichita KS
231 AM CDT Sun Oct 24 2021
KSZ052-068-069-083-240800-
Butler KS-Harvey KS-Marion KS-Sedgwick KS-
231 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of eastern Sedgwick,
Harvey, western Butler and southwestern Marion Counties through 300
AM CDT...
At 230 AM CDT, Doppler radar was tracking strong thunderstorms
scattered along a line extending from 5 miles north of Halstead to 6
miles southwest of Whitewater to Mcconnell Air Force Base. Movement
was east-northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Wichita, Derby, Newton, El Dorado, Andover, Augusta, Park City,
Valley Center, Bel Aire, Rose Hill, Hesston, Halstead, North Newton,
Sedgwick, Towanda, Peabody, Benton, Whitewater, Kechi and
Eastborough.
This includes the following highways...
Interstate 135 between Mile Markers 3 and 42.
Interstate 35 between Mile Markers 43 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3753 9730 3781 9736 3811 9764 3817 9747
3817 9737 3821 9737 3828 9720 3804 9683
3760 9694
TIME...MOT...LOC 0730Z 247DEG 45KT 3808 9753 3791 9725 3761 9726
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALLocal storm report, Oct 24, 2:33 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
233 AM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM HAIL EAST WICHITA 37.68N 97.26W
10/24/2021 E0.75 INCH SEDGWICK KS PUBLIC
PEA TO DIME SIZE HAIL.
&&
KEVIN.DARMOFALSpecial weather statement, Oct 24, 3:00 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Wichita KS
300 AM CDT Sun Oct 24 2021
KSZ052-053-069-240830-
Butler KS-Marion KS-Chase KS-
300 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of southwestern Chase,
northern Butler and southern Marion Counties through 330 AM CDT...
At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Hillsboro to 6 miles northeast
of Potwin to near Towanda. Movement was northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
El Dorado, Andover, Marion, Towanda, Peabody, Benton, Florence,
Potwin, Elbing, Burns, Cassoday, Bazaar, Elmdale, Matfield Green,
Cedar Point, Santa Fe Lake, El Dorado State Park, Wonsevu, El Dorado
Lake and Marion Lake.
This includes Interstate 35 between Mile Markers 56 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3766 9715 3790 9709 3817 9715 3817 9719
3826 9732 3852 9677 3843 9663 3829 9650
3814 9644 3809 9647 3808 9652 3795 9653
TIME...MOT...LOC 0800Z 237DEG 41KT 3826 9717 3799 9693 3778 9697
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALSpecial weather statement, Oct 24, 3:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
329 AM CDT Sun Oct 24 2021
KSZ052-053-069-070-240900-
Butler KS-Greenwood KS-Marion KS-Chase KS-
329 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of Chase, northeastern
Butler, southeastern Marion and northwestern Greenwood Counties
through 400 AM CDT...
At 329 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to 10 miles east of El Dorado.
Movement was east-northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Marion, Cottonwood Falls, Strong City, Florence, Rosalia, Cassoday,
Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer, Wonsevu,
Tallgrass Prairie, Saffordville, Tallgrass Prairie Preserve and El
Dorado State Park.
This includes Interstate 35 between Mile Markers 82 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9636 3817 9636 3817 9633 3783 9631
3777 9668 3843 9704 3852 9682
TIME...MOT...LOC 0829Z 253DEG 33KT 3838 9695 3785 9666
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:31 AM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| Oct 24, 3:00 AM CDT | Special Weather Statement | ICT | Chase, Marion | 30 min |
| Oct 24, 6:21 AM CDT | Special Weather Statement | ICT | Wilson, Woodson | 39 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.